MAUDE Adverse Event Report: MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENA SEAL CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Model Number VS-404
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Granuloma (1876)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following a venaseal closure system procedure, a patient developed granuloma along the treated great saphenous vein in both the right and left legs, involving the proximal, mid, and distal segments.Abnormalities in the bilateral great saphenous vein anatomy were also noted.37cm of the right short saphenous vein, 65cm of the right great saphenous vein, and 34m of the left great saphenous vein were treated.The granuloma was still present at the time of the report.Medical intervention was required, and oral steroids were administered.Pre-screening questionnaire reviewed with patient.No to all questions.Patient¿s granuloma is improving since medication as been given.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis multiple images were provided for evaluation some of the images are free hand drawing of the patients leg the other images show the patients legs granuloma can be observed along the treated great saphenous vein in both the right and left legs medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information physician does not track amount of glue used.R gsv from ankle to groin vs procedure on (b)(6) 2024, r ssv from ankle to knee vs procedure on (b)(6) 2025, l gsv vs from ankle to groin on (b)(6) 2025.Patient complained of redness on (b)(6) 2025.Prescribed motrin.Patient came in office on (b)(6) 2025 for granuloma developing in the distal right leg.Prescribed medrol and antibiotics.Followed up on (b)(6) 2025, (b)(6) 2025.On (b)(6) 2025, patient developed another granuloma in the proximal calf with clear drainage near surface, slightly tender and no cellulitis.Prescribed bactrim and prednisone 20mg.Follow-up on (b)(6) 2025.On (b)(6) 2025, decrease to 10mg of prednisone and weaned off prednisone on (b)(6) 2025.Follow-up on (b)(6) 2025, more flair up again and more granulomas were present while older ones were healing.I was present on this visit and i asked patient the pre-screening questions for hsr, and patient answered no to all the questions.The patient also reviewed the questions with him in the past.Patient prescribed bactrim and plan excision was scheduled for (b)(6) 2025.Excision was cancelled on (b)(6) 2025, some improvement was seen, there were some erythema, but was not tender, no longer breaking through skin.Asked to follow up in 1 month on (b)(6) 2025.Patient cancelled however mentioned that he was doing okay.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: physician confirmed the venaseal lot#77606 used on the patient for right gsv treatment on (b)(6) 2024.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VENA SEAL CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23179153
Report Number9612164-2025-04817
Device Sequence Number9815451
Product Code PJQ
UDI-Device Identifier00763000240776
UDI-Public(01)00763000240776(17)260531(10)77606
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVS-404
Device Catalogue NumberVS-404
Device Lot Number77606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer10/11/2025
11/06/2025
12/10/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date10/20/2025
11/25/2025
12/16/2025
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight108 KG